MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05840-LWS-SC
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).N/a other remarks: n/a corrected data: n/a.
 
Event or Problem Description
Reported as "potential iab rupture".The report further states, "[user] is calling from the ccl.They have just placed a 40 cc lws and are getting possible he loss 2 alarms.They have received 5 total and they are coming approximately every 2 mins.He is requesting assistance.[user] confirmed there was no blood in driveline, no visible kinking, and connections were tight.Ccl team opting to replace iab.Md removed iab and sheath over wire preserving the l fem access for new 40 cc iab replacement.Iab replaced and iabp therapy started without alarms".No patient harm or injury.The patient status is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 40cc 8fr fiberoptix ultra intra-aortic balloon catheter (iabc) without the original packaging carton.The sample was returned in a cardboard box and was in a bio-hazard bag.Upon return, the teflon sheath was noted on the iabc.The supplied 40cc infla-tion driveline tubing was noted connected to the short driveline tubing.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The fos cable was visually inspected; no damage or abnormalities were noted.The fos (sc) connector was examined.The fos white connector was properly seated in the blue clamshell housing.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The one-way valve was tested and passed.A vacu-um was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No blood or debris was noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.An external leak was immediately noted and located from the bifurcate around the fos adhesive.Upon microscopic inspection, an external leak oc-curred from the fos adhesive bond at the bifurcate.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.No resistance was noted; the guide-wire was able to advance through the central lumen.Some blood and debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for iab leak suspected is confirmed.During the investigation, an external helium leak was confirmed from the iabc bifurcate fos adhesive.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifica-tions were not met during the complaint investigation due to the leak at the bifurcate fos adhesive.The probable root cause of the bifurcate fos adhesive leak is manufacturing related.A corrective and preventive action (capa) has been initiated to further investigate the issue.Other remarks: n/a corrected data: n/a.

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24955379
Report Number3010532612-2026-00378
Device Sequence Number12081892
Product Code DSP
UDI-Device Identifier10801902218916
UDI-Public(01)10801902218916(11)250305(17)270228(10)18F25B0156(21)
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAB-05840-LWS-SC
Device Lot Number18F25B0156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2026
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date04/22/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient Age80 YR
Patient SexMale